Alert archive / Idaho / Winter Storm Watches in 2017

Winter Storm Watch 2, NWS Spokane, WA

January 29, 20174 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this winter storm watch at Jan 29, 2017, 3:14 PM PST for 4 counties in Washington; 6 counties in Idaho. It took effect at Jan 30, 2017, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2017, 3:14 PM PST (23:14 UTC)
In effect from
Jan 30, 2017, 10:00 PM PST
Expired
Jan 30, 2017, 11:35 AM PST
In force
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2017-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2017-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS46 KOTX 292314
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
314 PM PST SUN JAN 29 2017

...SNOW EXPECTED TO RETURN TO CENTRAL AND SOUTHERN IDAHO 
PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT AND 
TUESDAY...

.A BAND OF SNOW IS EXPECTED TO DEVELOP OVER THE SOUTHERN AND
CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON MONDAY NIGHT AND
LINGER THROUGH TUESDAY NIGHT. THE TRACK AND TIMING OF THIS SNOW
BAND WILL ULTIMATELY DETERMINE HOW MUCH SNOW ACCUMULATES...BUT AT
THIS TIME IT LOOKS LIKE THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND 
SOUTHERN AND CENTRAL PORTIONS OF SHOSHONE COUNTY WILL HAVE A GOOD 
CHANCE OF HEAVY SNOW ACCUMULATIONS.


IDZ027-WAZ031-301400-
/O.NEW.KOTX.WS.A.0002.170131T0400Z-170201T1200Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS CRAIGMONT, NEZPERCE, 
WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, 
AND CLOVERLAND ROAD
314 PM PST SUN JAN 29 2017

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT.

* LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW
  ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD.

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IN THE VALLEYS BELOW
  2500 FEET. ACCUMULATIONS OF 6 TO 10 INCHES ON THE CAMAS PRAIRIE
  ABOVE 3500 FEET AND IN THE NORTHEAST BLUE MOUNTAINS.

* TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF
  MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE
  TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND THE
  SOUTHERN IDAHO PANHANDLE.

* SNOW LEVEL...2500 FEET MONDAY EVENING LOWERING TO VALLEY FLOORS
  ON TUESDAY.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

IDZ004-301400-
/O.NEW.KOTX.WS.A.0002.170131T0400Z-170201T1200Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS OSBURN, WALLACE, MULLAN, 
DOBSON PASS, AND LOOKOUT PASS
314 PM PST SUN JAN 29 2017

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
TUESDAY NIGHT.

* LOCATIONS...OSBURN, WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT 
  PASS.

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IN THE VALLEYS OF
  SOUTHERN AND CENTRAL SHOSHONE COUNTY. ACCUMULATIONS OF 6 TO 10
  INCHES FOR THE MOUNTAINS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY
  INCLUDING THE LOOKOUT PASS AREA ON INTERSTATE 90.

* TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS OF
  MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE
  TRAVEL TREACHEROUS OVER PORTIONS OF CENTRAL AND SOUTHERN
  SHOSHONE COUNTY.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
3 follow-up statements
799 
WWUS46 KOTX 301100
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
300 AM PST MON JAN 30 2017

...SNOW EXPECTED TO RETURN TO THE CENTRAL AND SOUTHERN IDAHO
PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT THROUGH
TUESDAY NIGHT...

.A BAND OF SNOW IS EXPECTED TO DEVELOP OVER THE SOUTHERN AND
CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON MONDAY NIGHT AND
LINGER THROUGH TUESDAY NIGHT. THE TRACK AND TIMING OF THIS SNOW
BAND WILL ULTIMATELY DETERMINE HOW MUCH SNOW ACCUMULATES...BUT AT
THIS TIME IT LOOKS LIKE THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND
SOUTHERN AND CENTRAL PORTIONS OF SHOSHONE COUNTY WILL HAVE A GOOD
CHANCE OF HEAVY SNOW ACCUMULATIONS.

IDZ003-026-WAZ032-033-301900-
/O.EXB.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
IDAHO PALOUSE-LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS MOSCOW, POTLATCH, GENESEE, 
PECK, CULDESAC, GIFFORD, POMEROY, PULLMAN, AND UNIONTOWN
300 AM PST MON JAN 30 2017

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE TUESDAY
NIGHT.

* LOCATIONS...MOSCOW, POTLATCH, GENESEE, PECK, CULDESAC, 
  GIFFORD, POMEROY, PULLMAN, AND UNIONTOWN.

* SNOW ACCUMULATIONS...2 TO 5 INCHES... MAINLY ABOVE 1500 FEET.

* TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS 
  OF MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE
  TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND
  THE SOUTHERN IDAHO PANHANDLE.

* SNOW LEVEL...VALLEY FLOORS... THEN RISING TO 1000 FEET TUESDAY.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

IDZ004-027-WAZ031-301900-
/O.EXT.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS OSBURN, WALLACE, MULLAN, 
DOBSON PASS, LOOKOUT PASS, CRAIGMONT, NEZPERCE, WINCHESTER, 
SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, 
AND CLOVERLAND ROAD
300 AM PST MON JAN 30 2017

...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TUESDAY NIGHT...

* LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW
  ROAD, OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS,
  ANATONE, PEOLA, MOUNTAIN ROAD, CLOVERLAND ROAD, OSBURN,
  WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS.

* SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IN THE VALLEYS AND IN
  THE MOUNTAINS 6 TO 12 INCHES.

* SNOW ACCUMULATIONS CAMAS PRAIRIE AND NORTHEAST BLUE
  MOUNTAINS...2 TO 5 INCHES OF SNOW IN THE VALLEYS BELOW 2500
  FEET. ACCUMULATIONS OF 6 TO 10 INCHES ON THE CAMAS PRAIRIE ABOVE
  3500 FEET AND 6 TO 12 INCHES IN THE NORTHEAST BLUE MOUNTAINS.

* SNOW ACCUMULATIONS SHOSHONE COUNTY...2 TO 5 INCHES OF SNOW IN
  THE VALLEYS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY.
  ACCUMULATIONS OF 6 TO 10 INCHES FOR THE MOUNTAINS OF SOUTHERN
  AND CENTRAL SHOSHONE COUNTY INCLUDING THE LOOKOUT PASS AREA ON
  INTERSTATE 90.

* TIMING...SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH PERIODS 
  OF MODERATE TO HEAVY SNOW POSSIBLE THROUGH TUESDAY NIGHT.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE 
  TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND 
  THE SOUTHERN IDAHO PANHANDLE.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE
  TRAVEL TREACHEROUS OVER PORTIONS OF CENTRAL AND SOUTHERN
  SHOSHONE COUNTY.

* SNOW LEVEL...2500 FEET MONDAY EVENING LOWERING TO VALLEY FLOORS
  ON TUESDAY.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
478 
WWUS46 KOTX 301429
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
629 AM PST MON JAN 30 2017

...SNOW EXPECTED TO RETURN TO THE CENTRAL AND SOUTHERN IDAHO
PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT THROUGH
TUESDAY NIGHT...

.A BAND OF SNOW IS EXPECTED TO DEVELOP OVER THE SOUTHERN AND
CENTRAL IDAHO PANHANDLE AND SOUTHEAST WASHINGTON MONDAY NIGHT AND
LINGER THROUGH TUESDAY NIGHT. THE TRACK AND TIMING OF THIS SNOW
BAND WILL ULTIMATELY DETERMINE HOW MUCH SNOW ACCUMULATES...BUT AT
THIS TIME IT LOOKS LIKE THE BLUE MOUNTAINS...CAMAS PRAIRIE...AND
SOUTHERN AND CENTRAL PORTIONS OF SHOSHONE COUNTY WILL HAVE A GOOD
CHANCE OF HEAVY SNOW ACCUMULATIONS. MODERATE TO HEAVY SNOW COULD
EXPAND FURTHER NORTH INTO THE LEWISTON AREA AND EXTREME SOUTHERN
REACHES OF THE PALOUSE INCLUDING PULLMAN...UNIONTOWN...MOSCOW...AND
TROY.

IDZ003-004-026-027-WAZ031>033-302230-
/O.CON.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS MOSCOW, POTLATCH, GENESEE, 
OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS, PECK, 
CULDESAC, GIFFORD, CRAIGMONT, NEZPERCE, WINCHESTER, 
SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, 
CLOVERLAND ROAD, POMEROY, PULLMAN, AND UNIONTOWN
629 AM PST MON JAN 30 2017

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TUESDAY NIGHT...

* LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW 
  ROAD, PECK, CULDESAC, GIFFORD, MOSCOW, POTLATCH, GENESEE, 
  OSBURN, WALLACE, MULLAN, DOBSON PASS, LOOKOUT PASS, ANATONE, 
  PEOLA, MOUNTAIN ROAD, CLOVERLAND ROAD, PULLMAN, UNIONTOWN, AND 
  POMEROY.

* SNOW ACCUMULATIONS CAMAS PRAIRIE AND NORTHEAST BLUE MOUNTAINS...
  2 TO 5 INCHES OF SNOW IN THE VALLEYS BELOW 2500 FEET.
  ACCUMULATIONS OF 6 TO 10 INCHES ON THE CAMAS PRAIRIE ABOVE 3500
  FEET AND 6 TO 12 INCHES IN THE NORTHEAST BLUE MOUNTAINS.

* SNOW ACCUMULATIONS SHOSHONE COUNTY...2 TO 5 INCHES OF SNOW IN 
  THE VALLEYS OF SOUTHERN AND CENTRAL SHOSHONE COUNTY. 
  ACCUMULATIONS OF 6 TO 10 INCHES FOR THE MOUNTAINS OF SOUTHERN 
  AND CENTRAL SHOSHONE COUNTY INCLUDING THE LOOKOUT PASS AREA ON 
  INTERSTATE 90.

* SNOW ACCUMULATIONS PALOUSE...LEWISTON AREA...AND FOOTHILLS OF
  THE BLUE MOUNTAINS. 3 TO 6 INCHES WITH HIGHEST AMOUNTS ABOVE
  1500 FEET AND MAINLY SOUTH OF A LINE FROM POTLATCH TO POMEROY. 
  LESS THAN 2 INCHES NORTH OF THIS LINE. 

* TIMING...LIGHT SNOW WILL LIKELY DEVELOP MONDAY EVENING WITH
  PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE AFTER MIDNIGHT AND
  THROUGH TUESDAY.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE 
  TRAVEL TREACHEROUS OVER PORTIONS OF SOUTHEAST WASHINGTON AND 
  THE SOUTHERN IDAHO PANHANDLE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$
108 
WWUS46 KOTX 301935
WSWOTX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1135 AM PST MON JAN 30 2017

...SNOW EXPECTED TO RETURN TO THE CENTRAL AND SOUTHERN IDAHO
PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT INTO
TUESDAY...

.LIGHT SNOW WILL BEGIN LATE TONIGHT AND CONTINUE INTO TUESDAY AS A
SLOW MOVING FRONTAL SYSTEM SINKS SOUTHWARD. THE MOST SIGNIFICANT
ACCUMULATIONS WILL LIKELY OCCUR OVER THE BLUE MOUNTAINS...CAMAS
PRAIRIE...AND THE MOUNTAINS OF SOUTHERN SHOSHONE COUNTY WHERE
ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE BY TUESDAY
AFTERNOON.

IDZ026-WAZ032-310600-
/O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
/O.NEW.KOTX.WW.Y.0005.170131T0600Z-170201T0000Z/
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE FOLLOWING LOCATIONS LEWISTON, LAPWAI, PECK, 
CULDESAC, GIFFORD, CLARKSTON, AND POMEROY
1135 AM PST MON JAN 30 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO 4 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER 
IN EFFECT.

* SNOW ACCUMULATIONS...2 TO 4 INCHES ABOVE 1500 FEET ELEVATION.
  ACCUMULATIONS OF 1 TO 2 INCHES BELOW 1500 FEET.

* LOCATIONS...LEWISTON, LAPWAI, PECK, CULDESAC, GIFFORD,
  CLARKSTON, AND POMEROY.

* TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST
  SIGNIFICANT ACCUMULATIONS OCCURRING DURING THE EARLY MORNING
  HOURS.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE THE
  TUESDAY MORNING COMMUTE TREACHEROUS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ003-WAZ033-310600-
/O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
/O.NEW.KOTX.WW.Y.0005.170131T0600Z-170131T2000Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE FOLLOWING LOCATIONS MOSCOW, POTLATCH, GENESEE, 
PULLMAN, COLFAX, LA CROSSE, OAKESDALE, AND UNIONTOWN
1135 AM PST MON JAN 30 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO NOON PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER 
IN EFFECT.

* SNOW ACCUMULATIONS...1 TO 3 INCHES. LOCALIZED AMOUNTS OF 4
  INCHES IN THE HIGH TERRAIN AROUND MOSCOW AND GENESEE.

* LOCATIONS...MOSCOW, POTLATCH, GENESEE, PULLMAN, COLFAX, LA
  CROSSE, OAKESDALE, AND UNIONTOWN.

* TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST
  SIGNIFICANT ACCUMULATIONS OCCURRING DURING THE EARLY MORNING
  HOURS.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE THE
  TUESDAY MORNING COMMUTE TREACHEROUS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ004-310600-
/O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
/O.NEW.KOTX.WW.Y.0005.170131T0600Z-170131T2000Z/
CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS KELLOGG, PINEHURST, OSBURN, 
WALLACE, MULLAN, DOBSON PASS, AND LOOKOUT PASS
1135 AM PST MON JAN 30 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO NOON PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER 
IN EFFECT.

* SNOW ACCUMULATIONS...1 TO 3 INCHES OF SNOW IN THE VALLEYS AND 
  IN THE MOUNTAINS 3 TO 6 INCHES.

* LOCATIONS...KELLOGG, PINEHURST, OSBURN, WALLACE, MULLAN, 
  DOBSON PASS, AND LOOKOUT PASS.

* SNOW LEVEL...VALLEY FLOORS.

* TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST
  SIGNIFICANT ACCUMULATIONS OCCURRING DURING THE EARLY MORNING
  HOURS.

* IMPACTS...SNOW COVERED ROADS WILL MAKE TRAVEL ON INTERSTATE 90
  TREACHEROUS OVERNIGHT AND TUESDAY MORNING. ROADS ACROSS SOUTHERN
  SHOSHONE COUNTY WILL BECOME TREACHEROUS AS WELL. MOTORISTS WITH
  PLANS TO TRAVEL OVER LOOKOUT PASS SHOULD MONITOR ROAD CONDITIONS
  CLOSELY.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ027-WAZ031-310600-
/O.UPG.KOTX.WS.A.0002.170131T0600Z-170201T1200Z/
/O.NEW.KOTX.WW.Y.0005.170131T0600Z-170201T0400Z/
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
INCLUDING THE FOLLOWING LOCATIONS CRAIGMONT, NEZPERCE, 
WINCHESTER, SOLDIERS MEADOW ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, 
AND CLOVERLAND ROAD
1135 AM PST MON JAN 30 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
8 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO 8 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER 
IN EFFECT.

* SNOW ACCUMULATIONS CAMAS PRAIRIE...3 TO 6 INCHES ABOVE 2000 FEET
  INCLUDING CRAIGMONT...NEZPERCE, AND WINCHESTER. ACCUMULATIONS OF
  1 TO 3 INCHES BELOW 2000 FEET INCLUDING THE KAMIAH AREA.

* SNOW ACCUMULATIONS NORTHEAST BLUE MOUNTAINS...4 TO 7 INCHES
  INCLUDING ANATONE AND PEOLA.

* LOCATIONS...CRAIGMONT, NEZPERCE, WINCHESTER, SOLDIERS MEADOW
  ROAD, ANATONE, PEOLA, MOUNTAIN ROAD, AND CLOVERLAND ROAD.

* TIMING...LIGHT SNOW WILL DEVELOP LATE TONIGHT WITH THE MOST
  SIGNIFICANT ACCUMULATIONS OCCURRING BETWEEN MIDNIGHT AND NOON ON
  TUESDAY.

* IMPACTS...SNOW COVERED ROADS WILL HAVE THE POTENTIAL TO MAKE
  TRAVEL TREACHEROUS OVER THE BLUE MOUNTAINS AND THE CAMAS
  PRAIRIE.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 3:07 PM PST, 7 minutes earlier.

Area forecast discussion, Jan 29, 3:07 PM PST, 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
307 PM PST Sun Jan 29 2017

.SYNOPSIS...
A weather pattern change will arrive Monday night bringing the
potential for significant snow accumulations to the central and
southern Idaho Panhandle as well as parts of southeast Washington.
Chilly and dry north winds will likely develop over central
Washington and north Idaho Tuesday night and Wednesday, pushing
temperatures below average for the second half of the week. More
opportunities for snow will be possible late in the week and into
the weekend.

&&

.DISCUSSION...

...SNOW EXPECTED TO RETURN TO CENTRAL AND SOUTHERN IDAHO
PANHANDLE AND PARTS OF SOUTHEAST WASHINGTON MONDAY NIGHT AND
TUESDAY...

Tonight and Monday: A weak upper level disturbance will flatten
our high pressure ridge this evening. We won't see much change in
our weather since the low level inversion over our region is quite
strong, and the disturbance aloft won't have enough moisture to
produce any meaningful precipitation. If you happen to be above
the inversion this evening, you will encounter some locally breezy
conditions in the mountains, mainly above 4000-5000 feet. We also
continue to see some localized gusty south/southeast winds being
channeled through Hells Canyon into the Lewiston area this
afternoon. The pressure difference between strong high pressure
over southern Idaho and lower pressure in the foothills of the
Blue Mountains has produced localized gusts in the 30 to 35 mph
range today.

Monday Night through Tuesday: By Monday night our high pressure
ridge will be flattened leading to a more active weather pattern.
Split flow will cause the interaction between Pacific moisture
drawn from the subtropics and colder Canadian air moving into our
region. There is decent model agreement that a band of
precipitation will develop Monday night in the vicinity of the
WA/OR border and gradually sag southward Tuesday and Tuesday
night. This scenario has the potential to produce moderate to
heavy accumulations for southeast Washington and the central and
southern Idaho Panhandle. Model agreement boosts our confidence,
but models tend to have difficulty with split flow. If the
northern branch of the Polar Jet pushes our developing front south
quicker than advertised, places like Pullman, St Maries, and the
Silver Valley could be too far north for significant
accumulations. On the other hand, if the southern branch causes
the longwave pattern to buckle more than advertised, we could see
accumulations as far north as Spokane and Sandpoint. At this time,
we have issued a Winter Storm Watch for the areas where we have
the most confidence of 4 to 6 inch amounts: the Blue Mountains,
the Camas Prairie above 3000 feet, and the mountains of southern
and central Shoshone county. If the morning GFS and NAM verify,
there is a good chance that Pullman and Moscow could be in the 4
to 6 inch range with significantly more for places like
Winchester, Nez Perce, Anatone, Deary, and Clarkia. This scenario
would also produce accumulations as low as the L-C Valley with
light to moderate snowfall with temperatures in the low 30s. For
now, we are looking at the potential for 1 to 3 inches of wet
accumulation for the L-C Valley and along the Clearwater and Snake
Rivers. /GKoch

Wednesday through Friday: There is still some uncertainty with how
the baroclinic zone over the southeast portion of the forecast
area will evolve through the rest of the work week. The model
consensus is to take this zone and push it southward on Wednesday
with the axis of heaviest precip more across northern OR and into
the southern ID Panhandle. A tightening northerly pressure
gradient is expected to result in drier northerly winds to
develop down the Okanogan Valley and through the Purcell Trench.
Some of the outlier model guidance (i.e. 18Z NAM) pushes this
baroclinic zone back northward as far north as Lake Chelan in the
east slopes of the northern Cascades over to the Spokane/Coeur
d'Alene corridor. Even if the snow were to push back north, there
is a good chance that the band would squeeze out less precip due
to the drier air undercutting the increasing moisture aloft. The
forecast follows the drier model guidance and largely disregards
this new 18Z NAM solution with precip chances overall decreasing Wednesday
into Thursday and temperatures becoming colder. A trough of lower
pressure will move into the region off of the eastern Pacific on
Friday. This will bring a renewed chance for snow over much of the
region. This system will be weakening as it moves inland, so
light snowfall amounts appears likely at this point with minimal
impacts expected. /SVH

Saturday and Sunday: As the upper disturbance moves off to the
northeast, mountain snow showers will stick around through the
weekend. Saturday the flow becomes more zonal and areas in the
lee of the Cascades will dry out somewhat and precip chances drop
in the basin. Snow levels will be rising under this pattern
though, so the chance for lower elevation snow on Saturday becomes
a chance of rain as far north as Spokane by Sunday. Temperatures
trend upward through the weekend into the upper 30s for many.
/bwilliams

&&

.AVIATION...
18Z TAFS: Patchy and shallow fog is expected to dissipate in the
Spokane, Coeur d'Alene, and Sandpoint areas by late morning
similar to the last couple of days. A more expansive low cloud
deck in the 500 to 2000 ft range will likely remain over central
Washington through Monday. Places like Moses Lake, Ephrata,
Wenatchee, Chelan, and Omak will have a tougher time breaking out
of the low clouds. Weak boundary layer flow and a strong mid-level
inversion should keep stratus banked against the Cascades and
trapped in the Basin. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        22  35  26  32  21  29 /  10  10  50  40  10  10
Coeur d'Alene  20  36  27  33  20  29 /  10  10  50  40  10  20
Pullman        25  35  29  33  25  30 /  10  10  90  90  50  40
Lewiston       30  41  32  36  29  32 /   0  10  70  80  60  50
Colville       22  34  24  32  18  28 /  10  10  10  10  10  10
Sandpoint      22  35  26  32  20  27 /  10  10  30  30  10  10
Kellogg        25  36  27  32  21  27 /  10  10  80  90  30  30
Moses Lake     26  33  29  34  20  30 /  10  10  30  30  10  10
Wenatchee      28  33  28  33  21  26 /  10  10  20  20  10  10
Omak           27  33  24  32  18  27 /  10  10  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Air Stagnation Advisory until 9 AM PST Monday for Coeur d'Alene
     Area-Northern Panhandle.

     Winter Storm Watch from Monday evening through late Tuesday
     night for Central Panhandle Mountains-Lewis and Southern
     Nez Perce Counties.

WA...Air Stagnation Advisory until 9 AM PST Monday for East Slopes
     Northern Cascades-Moses Lake Area-Northeast Mountains-
     Okanogan Highlands-Okanogan Valley-Spokane Area-Upper
     Columbia Basin-Waterville Plateau-Wenatchee Area.

     Winter Storm Watch from Monday evening through late Tuesday
     night for Northeast Blue Mountains.

&&
Hazardous weather outlook, Jan 29, 4:02 AM PST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
402 AM PST SUN JAN 29 2017

IDZ003-004-026-027-WAZ031>033-301500-
IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
402 AM PST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE SNOW ACCUMULATIONS WILL BE POSSIBLE ABOVE 2000 FEET MONDAY
NIGHT AND TUESDAY FOR AREAS OF SOUTHEASTERN WASHINGTON AND LOWER
IDAHO PANHANDLE. ACCUMULATIONS ARE LESS CERTAIN BELOW 2000 FEET
WHICH MAY CONTAIN A MIX OF RAIN AND SNOW. TRAVEL IMPACTS WILL BE
POSSIBLE AS EARLY AS THE TUESDAY MORNING COMMUTE.

IDZ001-002-WAZ034>038-041>044-301500-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
402 AM PST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in Idaho, 2017Winter Storm Watches in Washington, 2017Every winter storm watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.